Advanced Search
Article Contents
Article Contents

A note on the stochastic Ericksen-Leslie equations for nematic liquid crystals

  • * Corresponding author: Paul André Razafimandimby

    * Corresponding author: Paul André Razafimandimby

This article is part of a project that is currently funded by the European Union's Horizon 2020 research and innovation programme under the Marie Sk lodowska-Curie grant agreement No. 791735 "SELEs". Part of this work was written while P. A. Razafimandimby was at the University of Pretoria; he is grateful to the funding he received from the National Research Foundation South Africa (Grant Numbers 109355 and 112084). He is also grateful to the European Mathematical Society for the EMS-Simons for Africa-Collaborative research grant which enables him to visit Montanuniversität Leoben, Austria

E. Hausenblas is supported by the FWF-Austrian Science Fund through the Stand-Alone grant number P28010

Abstract Full Text(HTML) Related Papers Cited by
  • In this note we prove the existence and uniqueness of local maximal smooth solution of the stochastic simplified Ericksen-Leslie systems modelling the dynamics of nematic liquid crystals under stochastic perturbations.

    Mathematics Subject Classification: Primary: 60H15, 37L40; Secondary: 35R60.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] K. Atkinson and W. Han, Theoretical Numerical Analysis. A Functional Analysis Framework, Third edition. Volume 39 of Texts in Applied Mathematics, Springer, Dordrecht, 2009. doi: 10.1007/978-1-4419-0458-4.
    [2] R. BeckerX. Feng and A. Prohl, Finite element approximations of the Ericksen-Leslie model for nematic liquid crystal flow,, SIAM J. Numer. Anal., 46 (2008), 1704-1731.  doi: 10.1137/07068254X.
    [3] H. BessaihZ. Brzeźniak and A. Millet, Splitting up method for the 2D stochastic Navier-Stokes equations,, Stoch. Partial Differ. Equ. Anal. Comput., 2 (2014), 433-470.  doi: 10.1007/s40072-014-0041-7.
    [4] Z. BrzeźniakS. Cerrai and M. Freidlin, Quasipotential and exit time for 2D Stochastic Navier-Stokes equations driven by space time white noise,, Probab. Theory Related Fields, 162 (2015), 739-793.  doi: 10.1007/s00440-014-0584-6.
    [5] Z. Brzeźniak and K. D. Elworthy, Stochastic differential equations on Banach manifolds, Methods Funct. Anal. Topology, 6 (2000), 43-84. 
    [6] Z. Brzeźniak and B. Ferrario, A note on stochastic Navier–Stokes equations with not regular multiplicative noise, Stoch. Partial Differ. Equ. Anal. Comput., 5 (2017), 53-80.  doi: 10.1007/s40072-016-0081-2.
    [7] Z. Brzeźniak, E. Hausenblas and P. Razafimandimby, Some results on the penalised nematic liquid crystals driven by multiplicative noise, arXiv preprint, arXiv: 1310.8641, (2016), 65 pages.
    [8] Z. Brzeźniak and A. Millet, On the stochastic Strichartz estimates and the stochastic nonlinear Schrödinger equation on a compact Riemannian manifold,, Potential Anal., 41 (2014), 269-315.  doi: 10.1007/s11118-013-9369-2.
    [9] C. CavaterraR. Rocca and H. Wu, Global weak solution and blow-up criterion of the general Ericksen-Leslie system for nematic liquid crystal flows, J. Differential Equations, 255 (2013), 24-57.  doi: 10.1016/j.jde.2013.03.009.
    [10] S. ChandrasekharLiquid Crystals, Cambridge University Press, 1992. 
    [11] B. Climent-EzquerraF. Guillén-González and M. A. Rojas-Medar, Reproductivity for a nematic liquid crystal model, Z. Angew. Math. Phys., 57 (2006), 984-998.  doi: 10.1007/s00033-005-0038-1.
    [12] B. Climent-Ezquerra and F. Guillén-González, A review of mathematical analysis of nematic and smectic-A liquid crystal models, European J. Appl. Math., 25 (2014), 133-153.  doi: 10.1017/S0956792513000338.
    [13] D. Coutand and S. Shkoller, Well-posdness of the full Ericksen-Leslie Model of nematic liquid crystals,, C.R. Acad. Sci. Paris. Série I, 333 (2001), 919-924.  doi: 10.1016/S0764-4442(01)02161-9.
    [14] M. Dai and M. Schonbek, Asymptotic behavior of solutions to the liquid crystal system in $H^m(R^3)$, SIAM J. Math. Anal., 46 (2014), 3131-3150.  doi: 10.1137/120895342.
    [15] P. G. de Gennes and  J. ProstThe Physics of Liquid Crystals, Clarendon Press, Oxford, 1993. 
    [16] K. D. Elworthy, Stochastic Differential Equations on Manifolds, London Math. Soc. LNS v 70, Cambridge University Press, 1982.
    [17] J. L. Ericksen, Conservation laws for liquid crystals, Trans. Soc. Rheology, 5 (1961), 23-34.  doi: 10.1122/1.548883.
    [18] C. G. Gal and T. T. Medjo, On a regularized family of models for homogeneous incompressible two-phase flows, J. Nonlinear Sci., 24 (2014), 1033-1103.  doi: 10.1007/s00332-014-9211-z.
    [19] M. Grasselli and H. Wu, Long-time behavior for a hydrodynamic model on nematic liquid crystal flows with asymptotic stabilizing boundary condition and external force, SIAM J. Math. Anal., 45 (2013), 965-1002.  doi: 10.1137/120866476.
    [20] I. Gyöngy and N. V. Krylov, On stochastics equations with respect to semimartingales. Ⅱ. Itô formula in Banach spaces,, Stochastics, 6 (1981/82), 153-173.  doi: 10.1080/17442508208833202.
    [21] D. D. Haroske and H. Triebel, Distributions, Sobolev Spaces, Elliptic Equations, EMS Textbooks in Mathematics. European Mathematical Society, Zürich, 2008.
    [22] M. HieberM. NesensohnJ. Prüss and K. Schade, Dynamics of nematic liquid crystal flows: The quasilinear approach, Ann. Inst. H. Poincaré Anal. Non Linéaire, 33 (2016), 397-408.  doi: 10.1016/j.anihpc.2014.11.001.
    [23] M. Hieber and J. Prüss, Dynamics of the Ericksen-Leslie equations with general Leslie stress Ⅰ: the incompressible isotropic case, Math. Ann., 369 (2017), 977-996.  doi: 10.1007/s00208-016-1453-7.
    [24] M.-C. Hong, Global existence of solutions of the simplified Ericksen-Leslie system in dimension two,, Calculus of Variations, 40 (2011), 15-36.  doi: 10.1007/s00526-010-0331-5.
    [25] M.-C. Hong and Z. Xin, Global existence of solutions of the liquid crystal flow for the Oseen-Frank model in $ \mathbb{R}^2$, Adv. Math., 231 (2012), 1364-1400.  doi: 10.1016/j.aim.2012.06.009.
    [26] M.-C. HongJ. Li and Z. Xin, Blow-up criteria of strong solutions to the Ericksen-Leslie system in $ \mathbb{R}^3$, Comm. Partial Differential Equations, 39 (2014), 1284-1328.  doi: 10.1080/03605302.2013.871026.
    [27] W. Horsthemke and R. Lefever, Noise-induced Transitions. Theory and Applications in Physics, Chemistry, and Biology, Springer Series in Synergetics, 15. Springer-Verlag, Berlin, 1984.
    [28] J. HuangF. LinFa nghua and C. Wang, Regularity and existence of global solutions to the Ericksen-Leslie system in $ \mathbb{R}^2$, Comm. Math. Phys., 331 (2014), 805-850.  doi: 10.1007/s00220-014-2079-9.
    [29] T. HuangF. LinC. Liu and C. Wang, Finite time singularity of the nematic liquid crystal flow in dimension three, Arch. Ration. Mech. Anal., 221 (2016), 1223-1254.  doi: 10.1007/s00205-016-0983-1.
    [30] T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907.  doi: 10.1002/cpa.3160410704.
    [31] T. Kato and G. Ponce, Well posedness of the Euler and Navier–Stokes equations in the Lebesgues spaces $L^p_s(\mathbb{R}^2)$,, Rev. Mat. Iberoam., 2 (1986), 73-88.  doi: 10.4171/RMI/26.
    [32] H. KunitaStochastic Flows and Stochastic Differential Equations, Cambridge University Press, 1990. 
    [33] F. M. Leslie, Some constitutive equations for liquid crystals, Arch. Rational Mech. Anal., 28 (1968), 265-283.  doi: 10.1007/BF00251810.
    [34] F.-H. Lin and C. Liu, Nonparabolic dissipative systems modeling the flow of liquid crystals,, Communications on Pure and Applied Mathematics, 48 (1995), 501-537.  doi: 10.1002/cpa.3160480503.
    [35] F.-H. Lin and C. Liu, Existence of solutions for the Ericksen-Leslie system,, Arch. Rational Mech. Anal., 154 (2000), 135-156.  doi: 10.1007/s002050000102.
    [36] F. Lin and C. Wang, Recent developments of analysis for hydrodynamic flow of nematic liquid crystals, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 372 (2014), 20130361, 18 pp. doi: 10.1098/rsta.2013.0361.
    [37] F. Lin and C. Wang, On the uniqueness of heat flow of harmonic maps and hydrodynamic flow of nematic liquid crystals,, Chinese Annals of Mathematics, Series B., 31 (2010), 921-938.  doi: 10.1007/s11401-010-0612-5.
    [38] F. Lin and C. Wang, Global existence of weak solutions of the nematic liquid crystal flow in dimension three, Comm. Pure Appl. Math., 69 (2016), 1532-1571.  doi: 10.1002/cpa.21583.
    [39] F. LinJ. Lin and C. Wang, Liquid crystals in two dimensions,, Arch. Rational Mech. Anal., 197 (2010), 297-336.  doi: 10.1007/s00205-009-0278-x.
    [40] C. Liu and N. J. Walkington, Approximation of liquid crystal flows,, SIAM J. Numer. Anal., 37 (2000), 725-741.  doi: 10.1137/S0036142997327282.
    [41] R. Mikulevicius, On strong $ \mathrm{H}^{1}_2$-solutions of stochastic Navier-Stokes equation in a bounded domain, SIAM J. Math. Anal., 41 (2009), 1206-1230. doi: 10.1137/0807433747.
    [42] E. M. OuhabazAnalysis of Heat Equations on Domains,, Volume 31 of London Mathematical Society Monographs Series. Princeton University Press, Princeton, 2005. 
    [43] E. Pardoux, Stochastic partial differential equations and filtering of diffusion processes, Stochastics, 3 (1979), 127-167.  doi: 10.1080/17442507908833142.
    [44] E. Pardoux, Equations aux Dérivées Partielles Stochastiques Monotones, Theèse de Doctorat, Université Paris-Sud, 1975.
    [45] F. Sagués and M. San Miguel, Dynamics of Fréedericksz transition in a fluctuating magnetic field,, Phys. Rev. A., 32 (1985), 1843-1851. 
    [46] M. San Miguel, Nematic liquid crystals in a stochastic magnetic field: Spatial correlations, Phys. Rev. A, 32 (1985), 3811-3813. 
    [47] S. Shkoller, Well-posedness and global attractors for liquid crystal on Riemannian manifolds,, Communication in Partial Differential Equations, 27 (2002), 1103-1137.  doi: 10.1081/PDE-120004895.
    [48] R. Temam, Navier-Stokes Equations and Nonlinear Functional Analysis, CBMS-NSF Regional Conference Series in Applied Mathematics, 41, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1983.
    [49] M. Wang and W. Wang, Global existence of weak solution for the 2-D Ericksen-Leslie system,, Calc. Var. Partial Differential Equations, 51 (2014), 915-962.  doi: 10.1007/s00526-013-0700-y.
    [50] W. WangP. Zhang and Z. Zhang, Well-posedness of the Ericksen-Leslie system,, Arch. Ration. Mech. Anal., 210 (2013), 837-855.  doi: 10.1007/s00205-013-0659-z.
    [51] M. WangW. Wang and Z. Zhang, On the uniqueness of weak solution for the 2-D Ericksen-Leslie system, Discrete Contin. Dyn. Syst. Ser. B, 21 (2016), 919-941.  doi: 10.3934/dcdsb.2016.21.919.
    [52] W. WangP. Zhang and Z. Zhang, The small Deborah number limit of the Doi-Onsager equation to the Ericksen-Leslie equation, Comm. Pure Appl. Math., 68 (2015), 1326-1398.  doi: 10.1002/cpa.21549.
  • 加载中

Article Metrics

HTML views(757) PDF downloads(212) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint